Hello, I am 19 years old and I am currently taking Reclipsen. During the first week to the second week of my taking my pill pack, I had a bad case of tonsillitis and I had to take amoxicillin (sp?). I took 3 pills a day for 7 days. My doctor didn't tell me that amoxicillin does effect your birth control so I continued to take my birth control and have sex. I did not use a back up method of birth control. Starting mid-week of my antibiotics I felt extremely nauseous. The nausea continued while i took my steroids and then wore off. I became annoyed with a few smells that had never bothered me before like alcohol. I have a feeling like a string is pulling my belly button from the inside once in a while, my breasts are sore off and on, I am more tired than usual, I get headaches sometimes, I can't leep, I have more gas than normal, and I an urinating a lot more than normal. I am expecting my period next week, so I haven't taken a pregnancy test yet. Do you think I could be pregnant?
Welcome to the ehealthforum and I am really glad to help you out. It is true that antibiotics can affect the efficacy of birth control pills. You should get evaluated for pregnancy for your symptoms. For confirming the status of pregnancy by urine for pregnancy test (UPT),the most accurate way to test for pregnancy is to wait until after your period is due. First appearance of pregnancy hormone, HCG, due to implantation occurs 6-12 days after ovulation. So if you donât want to wait for your periods and test for pregnancy then you can test at 9 or 10 days past ovulation with a sensitive ( 20 - 25 mIU ) pregnancy test. Aimstrip pregnancy test gives good results and can detect 20 mIU of HCG.I sincerely suggest you to do a urine for pregnancy test and if the test comes negative, then please wait for your periods and repeat the test after 1 week of your missed periods date.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Am I Pregnant , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.